Alert archive / Arizona / Flash Flood Warnings in 1996
Flash Flood Warning 56, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 8, 1996, 5:21 PM MST for Mohave County, Arizona. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 1996, 5:21 PM MST (00:21 UTC)
- Expired
- Sep 8, 1996, 6:30 PM MST
- In force
- 69 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2468 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 090022 FFWLAS AZC015-090130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 521 PM PDT (521 PM MST) SUN SEP 8 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 630 PM PDT (630 PM MST) FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN NORTHWEST ARIZONA ...CENTRAL MOHAVE COUNTY INCLUDING DOLAN SPRINGS AT 515 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM OVER DOLAN SPRINGS IN CENTRAL MOHAVE COUNTY. ANOTHER SEVERE THUNDERSTORM HAD FORMED JUST NORTH OF HACKBERRY AND VALENTINE JUST NORTH OF ROUTE 66. THE STORM OVER DOLAN SPRINGS HAD MOVED VERY LITTLE THE LAST HOUR WITH VERY HEAVY RAIN STILL FALLING. FLASH FLOODING IS QUITE POSSIBLE WITH THIS STORM AND RESIDENTS OF DOLAN SPRINGS TRAVELLING ALONG PIERCE FERRY ROAD SHOULD AVOID CROSSED FLOODED ROADWAYS AND KEEP A CLOSE EYE ON THE WEATHER. BOTH OF THESE STORMS ARE CAPABLE OF PRODUCING FLASH FLOODING... HAIL...STRONG DAMAGING WIND...DANGEROUS LIGHTNING AND REDUCED VISIBILITIES IN BLOWING DUST AND SAND. STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. THIS WARNING EXTENDS THE PREVIOUS WARNING THAT WAS IN EFFECT. SKRBAC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:50 PM MST, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 8, 2:50 PM MST, 2 hours 31 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT SUN SEP 8 1996 LIKE YDA AFTN WDLY SCT TRWS FIRING GENERALLY S AND E OF A LINE FROM DAG TO P38. KESX RADAR SHOWED MOST OF THE ACTIVITY CONFINED TO HIR ELEVATIONS. ON THE WATER VAPOR LOOP THIS AFTN...UNABLE TO LOCATE VORT MAX THAT WAS PROGGED TO DVLP ACRS SRN CALIFORNIA/WRN ARIZONA. THEREFORE WITH A LACK OF A SYNOPTIC SCALE LIFTING MECHANISM... ACTIVITY SHOULD DECREASE AFTER SUNSET. 12Z MDLS INDICATED UPR TROF APCHG W CST TUE. THIS MAY HELP TO PUSH LOW LVL THETA E RDG S AND E INTO ERN ARIZONA THRU TIME AS SHOWN BY SOME MDLS BUT DO LITTLE TO SCOUR OUT THE MID LVL MSTR ALREADY IN PLACE. THRU TUE...EXPECT LITTLE CHANGE TO THE DVLPMT OF AFTN/EVE CONVECTION THAT HAS TAKEN PLACE THE LAST FEW DAYS. ACTIVITY ONCE AGAIN LIKELY TO DVLP ACRS THE HIR TRRN. THRU THE EXTND PD... STRENGTHENING SW FLO AHEAD OF UPR TROF LIKELY TO INTRO^DUCE DRIER AIR INTO FSCT RGN THU AND FRI. LAS ----. MATUSIEWICZ
In the hours before
Special weather statement, Sep 8, 3:01 PM MST, 2 hours 20 minutes before
NVZ009-AZZ003-CAZ019-090005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 301 PM PDT (301 PM MST) SUN SEP 8 1996 ...STRONG THUNDERSTORMS IN FAR WESTERN SAN BERNADINO COUNTY IN CALIFORNIA AND FAR SOUTHWEST CLARK COUNTY IN NEVADA... AT 2:55 PDT LAS VEGAS DOPPLER RADAR INDICATED THUNDERSTORMS ALONG THE SPRING MOUNTAINDS AND OVER THE CLARK MOUNTAIN IN CALIFORNIA JUST WEST OF STATELINE. THE AREA OF THUNDERSTORMS OVER THE CLARK MOUNTAINS WERE THE STRONGEST AND COULD PRODUCE HEAVY DOWNPOURS AND WIND GUSTS TO 50 MPH. MOVEMENT OF THESE STORMS HAS BEEN TO THE NORTH AT 5 TO 10 MPH. REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT CLOUD. PRECAUTIONS SHOULD BE TzAKEN EVEN THOUGH THE THUNDERSTORM IS NOT DIRECTLY OVERHEAD. IF YOU ARE DRIVING...PROCEED WITH CAUTION. YOU MAY EXPERIENCE RAPID CHANGES IN VISIBILITY IN SHORT DISTANCES RESULTING IN POTENTIALLY HAZARDOUS DRIVING CONDITIONS.
Special weather statement, Sep 8, 3:03 PM MST, 2 hours 18 minutes before
NVZ009-CAZ019-090005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 301 PM PDT (301 PM MST) SUN SEP 8 1996 ...STRONG THUNDERSTORMS IN FAR WESTERN SAN BERNADINO COUNTY IN CALIFORNIA AND FAR SOUTHWEST CLARK COUNTY IN NEVADA... AT 2:55 PDT LAS VEGAS DOPPLER RADAR INDICATED THUNDERSTORMS ALONG THE SPRING MOUNTAINDS AND OVER THE CLARK MOUNTAIN IN CALIFORNIA JUST WEST OF STATELINE. THE AREA OF THUNDERSTORMS OVER THE CLARK MOUNTAINS WERE THE STRONGEST AND COULD PRODUCE HEAVY DOWNPOURS AND WIND GUSTS TO 50 MPH. MOVEMENT OF THESE STORMS HAS BEEN TO THE NORTH AT 5 TO 10 MPH. REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT CLOUD. PRECAUTIONS SHOULD BE TAKEN EVEN THOUGH THE THUNDERSTORM IS NOT DIRECTLY OVERHEAD. IF YOU ARE DRIVING...PROCEED WITH CAUTION. YOU MAY EXPERIENCE RAPID CHANGES IN VISIBILITY IN SHORT DISTANCES RESULTING IN POTENTIALLY HAZARDOUS DRIVING CONDITIONS.
Special weather statement, Sep 8, 4:44 PM MST, 37 minutes before
NVZ007>009-090145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 444 PM PDT SUN SEP 8 1996 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN LINCOLN AND NORTHEAST NYE COUNTIES... AT 440 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SATELLITE PICTURES SHOWED SEVERAL STRONG THUNDERSTORMS ACROSS PORTIONS OF NORTHWEST LINCOLN COUNTY AND ADJACENT NORTHEAST NYE COUNTY. MOST OF THE STORMS WERE IN A TRIANGLE BOUNDED BY HIGHWAYS 6...375 AND 318. IN CLARK COUNTY...A COUPLE STRONGER THUNDERSTORMS CONTINUED OVER THE MCCULLOUGH RANGE IN THE EXTREME SOUTH. ALL OF THE STORMS IN SOUTHERN NEVADA WERE GENERALLY MOVING NORTH TO NORTHEAST AT 10 TO 15 MPH. THESE STORMS ARE ALL CAPA^BLE OF PRODUCING BRIEF HEAVY RAIN...STRONG GUSTY WINDS...DANGEROUS LIGHTNING AND REDUCED VISIBILITIES IN BLOWING DUST AND SAND. TRAVELLERS SHOULD STAY TUNED TO THIS STATION FOR FURTHER UPDATES ON THE WEATHER THROUGH THE EVENING. SKRBAC
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:21 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 69 min |
| Sep 9, 3:34 PM MST | Flash Flood Warning | VEF | Mohave | 56 min |
Nearby
Flash Flood Warnings in Arizona, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.